Wellbutrin blues

Discussion in 'General Health & Wellness' started by parrotlove, Jun 14, 2003.

  1. parrotlove

    parrotlove New Member

    Has anyone been on Wellbutrin long-term? I take Wellbutrin SR 150 mg twice a day. But I notice the last couple of months that it seems to be wearing off. I don't have the estatic energy like before and want to sleep more often. Is it wearing off or is this just my imagination because I lost my job recently? Does anyone have any imput? Thank you, hopefully I'm not going crazy!!!
  2. deblouwhit

    deblouwhit New Member

    I also took Wellbutrin for several years and I also didn't think it worked anymore.I've been taking generic prosac since December, and I think I'm going to try to take the Wellbutrin again and see if it will work since I quit it for awhile.About 10 years ago, I took Zoloft, and then it didn't seem to work after a long period of time. Good Luck!
  3. billiegail

    billiegail New Member

    that Wellbutrin was noting more than a hoax pill. Just something to make people think they are getting help.
    He said that most doctors put patients on it to see if it is a "frame of mind" problem or really depression or what ever.
    It is sad that doctors don't tell you that. Even in the really high dose of wellbutrin, it is like taking nothing.
    I found out because it did NOT work and he had to change it.
    I'd ask for something else.
  4. depressedwife

    depressedwife New Member

    I was on welbutrin a couple years ago, and it seemed to get better. Now I wonder if I would've gotten better on my own. I've been taking 150 mg/twice a day now for about 8 months, and I feel like I'm popping a sugar pill. It's not helping at all, and my anxiety's at an all time high now too. I'm more depressed now than I ever have been, and I think I could sleep the day away if I didn't have to work or take care of a child. Thankfully, I can still function, but it's nowhere near the level I used to function at. I have an appt for the first time to see a psych next week, so I'm definitely going to make him change my meds.

    [This Message was Edited on 06/18/2003]
  5. taraaders

    taraaders New Member

    All psychotropic drugs affect various neurotransmitters in the nervous system. Since all the neurotransmitters exist in relationship to each other, this ends up affecting the whole system.

    Wellbutrin affects primarily norepinephrine and dopamine. Some people really need help regulating these neurotransmitters. Other people need help regulating seratonin, which is treated thru the various SSRI drugs--Prozac, Zoloft, Paxil, Celexa etc.

    It could be that there is a gender effect, with males generally needing help with dopamine regulation more often, and females needing help with seratonin regulation more often. However I'm a female and respond better to dopamine/norepinephrine drugs.

    Some newer drugs affect all three of these neurotransmitters, in particular Effexor if I'm not mistaken.

    And now there is a new class coming out the effect Norepinephrin and Seratonin, called the NSRIs. This website has had articles saying that the NSRIs may be particularly helpful with pain issues.